Some Good News at Last!

I attended my appointment yesterday with My Rheum Consultant and after he increased my CellCept or MMF wef 17th May, ( I am now on 2000mg per day), my Lupus levels and immune system is now back in the black. In laymans terms they are keeping the Lupus and it's actions at bay from doing any serious damage.

However, I still have the SS to contend with and my aching, often painful legs have been playing up the past 2 weeks - I swear it is to do with the hotter more humid weather. Truth be told I think I am better in the winter months than the summer months - has anybody noticed this also?

My Consultant has now prescribed me Planquil 200mg once per day stating from today, he said that any side affects are relativley mild - can anyone vouch for that?

I will still be taking 5mg steroid - but if I tolerate the Planquil, when I go back in Nov my Consultant is going to reduce my steriods. His aim is then to increase the Planquil. If all my blood work etc still comes back showing good results then I will be weaned off the steroids. So in affect will ne on Cellcept and Planquil. Fingers crossed.

However, I have read the side affects in the medicine box - which has put me off a little, but hey cant be worse than steroids?

He advised that over a period of time (5 yrs) they will then start to reduce the Cellcept to a lower level and see how I get on.

The Pharmacist advised that should I have any side affects from the Planquil I would know about them within the first 2 weeks - is this the case?

Any advice would be helpful!

Lulabelle x

8 Replies

oldestnewest
  • brilliant positive news xx

  • what good news to hear first thing in the morning, I have taken planquil for the last 4 years and it suits me fine, hope it does the same for you

  • Lovely news. I have taken placquenil for almost a year now and it has been a life saver I think. Hope all continues to go well for you.

  • You should be sent for an eye test when starting plaquenil and have one annually as one of the big side effects is that it can damage eyes. Make sure whoever writes out your prescription writes it down as plaquenil and not hydroxychloquine or you will get the cheap version that doesn't seem to be as effective (this is my own experience too). I researched the cheaper brand and then argued with my GP that I wanted the original but she wouldn't budge. That was the first time I ever had anything negative with her. I'm seeing rheumy today so see what he says although he is rubbish ! Good luck with the meds :-)

  • Hi Tinalou,

    Just wanted to

    query with you re the hydroxychloquine? Re checking my medication - the front sticker from the pharmacist states hydroxychloroquine 200mg and inside the front of the blister packets of tablets says: Plaquenil hydroxychloquine sulphate is this the one you are on/is this the correct form? The manufacturer is Sanofi Aventis.

    As i take 11 tablets per day - I am also prescribed Lansoprozale ant acid which I take at least 2 hrs before i eat of a morning. I take the above at 2pm after i have had a snack. It does states on the leaflet that any ant acids should not be taken 2 hrs before or after taking planquenil.

    I am also concerned with regards to the other side affects, although rare, re hallucination etc have you experienced this?

    thanks, Lulabelle x

  • Hi love, yes planquenil is what it will say, my cheap version that they are now prescribing is quinorc x

  • That's great news Lulabelle! Your pharmacist was correct - I became extremely jaundiced (yellow all over) about 2 weeks after starting treatment with plaquenil. Reduced the dose by half - no improvement. Tried the other two flavours of anti-malarials - still jaundiced. Also had a slightly acid tummy and recall not being able to take anything for that (anti-malarials and antacids mustn't be mixed). But for those two matters, no other side-effects and I felt really well. Unless you become jaundiced things should be fine. Tinalou's quite right in mentioning possible damage to your sight though. The maximum recommended time spent taking hydroxychloroquine on a regular basis was 2 years when I tried it (in the early 90s) so don't expect to stay on it indefinitely and, as Tinalou suggests, make sure you have regular eye tests!

  • Thanks Ladies for all your responses - still a but nervous retrying this medication as couldn't tolerate it a couple of years ago. However as it was a different Rheum at that time could not confirm which medication it was that i tried. However, fingers crossed that all works out with this.

    Lulabelle x

You may also like...